Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 17, NWS New York, NY

July 21, 2006Bronx County, Westchester County, New York

NWS New York, NY issued this flash flood warning at Jul 21, 2006, 3:34 PM EDT for Bronx County, Westchester County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 3:34 PM EDT (19:34 UTC)
Expired
Jul 21, 2006, 4:30 PM EDT
In force
56 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Bronx County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 211935
FFWOKX
NYC005-119-212030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
334 PM EDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  NORTHERN BRONX COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 430 PM EDT...

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YONKERS...
  RYE...NEW ROCHELLE AND BRONXVILLE.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA...WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4088 7393 4084 7377 4097 7367 4099 7390

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:50 AM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jul 21, 9:50 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
950 AM EDT FRI JUL 21 2006

.NEAR TERM (TODAY THROUGH TONIGHT)...
NO MAJOR CHANGES TO THE MORNING FORECAST AS TROPICAL STORM BERYL
CONTINUES MOVING AWAY FROM THE REGION ON A NE TRAJECTORY. IN ITS
WAKE...A DEEP S-SW FLOW WILL SET UP ACROSS THE EAST COAST. THIS WILL
PUSH SFC DEWPOINTS INTO THE LOWER 70S THROUGHOUT. ALTHOUGH MAX TEMPS
WILL BE IN THE LOWER TO MIDDLE 80S...IT WILL BE QUITE HUMID AND
UNCOMFORTABLE.

COLD FRONT OVER THE GREAT LAKES WILL BE PROPAGATING E THROUGHOUT THE
DAY. A SHORT WAVE OUT AHEAD OF THE COLD FRONT HAS SET OFF SHOWERS
AND THUNDERSTORMS ACROSS PORTIONS OF THE CWA THERFORE WILL CONTINUE
TO KEEP SLIGHT CHC TO CHC POPS THIS MORNING. WILL KEEP MORE LIKELY
POPS IN FOR THE AFTERNOON WHEN COLD FRONT NUDGES CLOSER AND IS ABLE
TO TRIGGER MORE WIDESPREAD SHOWERS/TSTMS ACROSS ENTIRE CWA STARTING
IN THE MID-AFTERNOON. FRONT BECOMES NEARLY STATIONARY BY THIS
EVENING AND WILL BE DRAPED OVER THE EASTERN SEABOARD. AS THIS
HAPPENS...A FAIRLY INTENSE WAVE OF LOW PRES WILL BE DEVELOPING ALONG
IT OVER E PA/W NJ. THIS LOW WILL THEN MOVE INTO THE AREA
TONIGHT...FOLLOWED BY YET ANOTHER WAVE DURING THE OVERNIGHT HOURS.

GIVEN ABUNDANT MOISTURE IN THE ATMOSPHERE...RAIN WILL BE HEAVY AT
TIMES...ESPECIALLY IN ANY TSTMS THAT DEVELOP. ALTHOUGH A FEW
ISOLATED SVR STORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON
HOURS...NOT EXPECTING MUCH BEYOND THAT. GFS SOUNDING SHOWS WEAK
SHEAR ALONG WITH FAIRLY WEAK MID-LEVEL WINDS (GENERALLY 20-30 KTS).
THOUGH SOME GUSTY WINDS WILL BE POSSIBLE...WITH PWATS APPROACHING
2...MAIN CONCERN WILL BE POTENTIAL FOR FLOODING. EACH WAVE OF LOW
PRES WILL HAVE THE POTENTIAL FOR HEAVY RAIN. HAVE STAYED CLOSE TO
GFS GIVEN SUPERIOR PERFORMANCE OVER WRF OF LATE. BOTH MODELS SHOWING
DIFFERING SOLUTIONS IN TERMS OF WHERE COLD FRONT WILL BECOME NEARLY
STATIONARY. FOR THIS REASON...HAVE DECIDED TO HOLD OFF ON FLASH
FLOOD WATCH...BUT WILL ISSUE SPS INDICATING FLOODING POTENTIAL AND
WILL ALSO MENTION IN THE HWO.

MIN TEMPS TONIGHT WILL BE 70S WITH NEARLY IDENTICAL DEWPOINTS.
&&

.SHORT TERM (SATURDAY THROUGH SUNDAY)...
SEVERAL WAVES OF LOW PRES WILL DEVELOP ALONG THE NEARLY STATIONARY
COLD FRONT DRAPED ACROSS THE AREA. HOWEVER...PLACEMENT OF FRONT WILL
HAVE GREAT IMPACT ON THE TRACK OF EACH WAVE. ALTHOUGH THE GFS WAS
FAVORED DURING THIS TIME FRAME...HAVE SCALED BACK ON POPS/QPF IN
ATTEMPT TO INDICATE A BLEND WITH WRF. PWATS WILL RANGE FROM
2-2.5...AND HEAVY RAIN WILL BE POSSIBLE THROUGHOUT THE WEEKEND.
CURRENT THINKING HAS HEAVIEST RAIN OCCURRING FROM ABOUT MIDDAY SAT
THROUGH LATE SAT NIGHT AS STRONGEST OF THE WAVES MOVES ACROSS THE
AREA. CONFIDENCE LOW ON SUN...AS FRONT BEGINS TO SAG S. THIS COULD
BRING POPS DOWN...MAINLY N AND W OF NYC...WHILE ANOTHER WAVE SLIDES
THROUGH LONG ISLAND AND E CT. HAVE KEPT CHC POPS IN THE FCST THROUGH
SUN AFTERNOON. MAX TEMPS SAT WILL BE IN THE LOWER 80S...THEN COOLS
OFF TO THE UPPER 70S ON SUN. HUMIDITY LEVELS WILL BEGIN TO FALL ON
SUN AS DRYER AIR FILTERS INTO THE AREA BEHIND THE FRONT AS HIGH PRES
SLOWLY NUDGES E.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
DRYER AIR WILL MOVE INTO THE AREA SUN NIGHT...AND SKIES WILL BEGIN
TO CLEAR OUT. HAVE GONE DRY AS HIGH PRES PASSES THROUGH THE EAST
COAST...MOVING OFFSHORE LATE MON. ANOTHER WAVE OF LOW PRES MAY SLIDE
N ON TUE...BRINGING ANOTHER CHC FOR SHOWERS/TSTMS. THE THREAT OF
SHOWERS AND TSTMS WILL CONTINUE ON WED AFTERNOON AND THU AS A COLD
FRONT APPROACHES THE REGION. TEMPERATURES THROUGH THE LONG TERM WILL
BE NEAR NORMAL AS DAYTIME HIGHS CLIMB INTO THE 80S AND OVERNIGHT
LOWS DROP INTO THE UPPER 60S AND LOWER 70S.
&&

.AVIATION...
MVFR CONDITIONS ASSOCIATED WITH A LINE OF T-STORM THAT MOVED ACROSS
THE AREA THIS MORNING ACROSS ALL TERMINALS...LIFTING TO VFR
SHORTLY. THEN MVFR CIGS/VSBY IN OR NEAR TSTMS THIS AFTN-EVE WITH
GUSTY W WIND 25-40KT POSSIBLE...AS A COLD FRONT MOVES IN FROM THE
NORTHWEST.
&&

.MARINE...
WINDS AND SEAS HAVE SUBSIDED TO BELOW SCA ON THE OCEAN WATERS THIS
MORNING AS T.S. BERYL MOVES AWAY FROM THE REGION. AS A RESULT...WILL
GO AHEAD AND DROP THE SCA FOR THE LATE MORNING AND EARLY AFTERNOON
HOURS. AT THE SAME TIME...AN APPROACHING COLD FRONT THIS EVENING
WILL BECOME NEARLY STATIONARY IN THE VICINITY OF THE WATERS THROUGH
THE UPCOMING WEEKEND. A WAVE OF LOW PRESSURE ALONG THE FRONT ON SAT
WILL TRACK NORTHEAST ACROSS THE MID ATLANTIC STATES AND INTO THE
NORTHEAST SAT NIGHT. THIS LOW WILL DEEPEN SOMEWHAT IN RESPONSE TO AN
AMPLIFYING UPPER TROUGH OVER THE GREAT LAKES AND OHIO VALLEY STATES.
AT THE SAME TIME...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
ALLOW FOR A TIGHTENING PRESSURE GRADIENT ACROSS THE WATERS WITH
SMALL CRAFT CONDITIONS DEVELOPING SAT MORNING EAST OF FIRE ISLAND
INLET. THESE CONDITIONS ARE LIKELY TO PERSIST INTO SUN AFT. HIGH
PRESSURE WILL FOLLOW SUN EVENING INTO MON WITH DIMINISHING WINDS AND
SEAS.
&&

.HYDROLOGY...
COLD FRONT MOVING INTO THE AREA WILL BECOME NEARLY STATIONARY
TONIGHT...THEN SEVERAL WAVES OF LOW PRES WILL AFFECT THE AREA
THROUGH THE WEEKEND. BETWEEN 1.5 AND 3.0 INCHES OF RAIN WILL BE
POSSIBLE DURING THIS TIME. LOCALIZED FLOODING WILL BE OF CONCERN.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353 FROM 4 AM SATURDAY TO 6
         PM SUNDAY.
&&
Hazardous weather outlook, Jul 21, 5:17 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE UPTON NY
517 AM EDT FRI JUL 21 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-220930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
517 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TO THE
AREA THIS AFTERNOON AND TONIGHT...POSSIBLY RESULTING IN LOCALIZED
FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR
FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN TO THE
AREA ON SATURDAY AND SATURDAY NIGHT...POSSIBLY RESULTING IN LOCALIZED
FLOODING. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR
FURTHER DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR POSSIBLE FLOODING REPORTS AND
RAINFALL TOTALS FROM THIS AFTERNOON THROUGH SUNDAY MORNING.

ANZ350-353-220930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
517 AM EDT FRI JUL 21 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS RANGING FROM 3 TO 5 FT
IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE
COASTAL WATERS FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY FOR SEAS RANGING FROM 4 TO 6 FT AND WIND
GUSTS RANGING FROM 25 TO 30 KT IS IN EFFECT FROM 4 AM SATURDAY TO
6 PM EDT SUNDAY. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-220930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
517 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ355-220930-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
517 AM EDT FRI JUL 21 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEASON RANGING FROM 3 TO 5 FT
IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. PLEASE REFER TO THE
COASTAL WATERS FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MPS

In the hours before

Special weather statement, Jul 21, 10:40 AM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1040 AM EDT FRI JUL 21 2006

NYZ080-211530-
SOUTHWEST SUFFOLK-
1040 AM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM OVER SOUTHWEST SUFFOLK COUNTY...

AT 1033 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAYVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

GOODMAN
Special weather statement, Jul 21, 12:44 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1244 PM EDT FRI JUL 21 2006

NYZ067-211745-
ORANGE-
1244 PM EDT FRI JUL 21 2006

...STROGN THUNDERSTORM ENTERING WESTERN ORANGE COUNTY...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR PORT JERVIS BY 1250 PM.
  NEAR UNIONVILLE BY 125 PM.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

GOODMAN
Special weather statement, Jul 21, 12:44 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE UPTON NY
1244 PM EDT FRI JUL 21 2006

NYZ067-211745-
ORANGE-
1244 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM ENTERING WESTERN ORANGE COUNTY...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR PORT JERVIS BY 1250 PM.
  NEAR UNIONVILLE BY 125 PM.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

GOODMAN
Special weather statement, Jul 21, 1:13 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
113 PM EDT FRI JUL 21 2006

NYZ075-076-211800-
KINGS (BROOKLYN)-QUEENS-
113 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM DEVELOPING OVER BROOKLYN AND QUEENS...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORMS NEAR CROWN HEIGHTS...MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR OZONE PARK BY 125 PM.
  NEAR ASTORIA BY 140 PM.
  NEAR JACKSON HEIGHTS BY 145 PM.
  NEAR FLUSHING BY 150 PM.
  NEAR LAGUARDIA AIRPORT BY 155 PM.

PEOPLE IN NORTHERN KINGS AND NORTHERN QUEENS COUNTIES...INCLUDING THE
CITIES OF CROWN HEIGHTS...CANARSIE...FLATBUSH...OZONE PARK...
ASTORIA...JACKSON HEIGHTS...TRIBOROUGH BRIDGE...JAMAICA...LAGUARDIA
AIRPORT AND FLUSHING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...HEAVY RAIN...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED
WITH THIS STORM.

GOODMAN
Special weather statement, Jul 21, 2:27 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
227 PM EDT FRI JUL 21 2006

NYZ074-075-211930-
KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-
227 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM OVER STATEN ISLAND MOVING TOWARD BROOKLYN...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TODT HILL...AND MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR THE VERRAZANO NARROWS BRIDGE BY 245 PM.
  NEAR TOMPKINSVILLE BY 250 PM.
  NEAR BAY RIDGE BY 255 PM.
  NEAR FLATBUSH BY 315 PM.
  NEAR CROWN HEIGHTS BY 325 PM.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

GOODMAN
Special weather statement, Jul 21, 3:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
313 PM EDT FRI JUL 21 2006

NJZ003-NYZ069>071-212000-
BERGEN-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-
313 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM OVER NORTHEAST BERGEN...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR TAPPAN...MOVING EAST AT 5 MPH.

THESE STORMS WILL BE...
  NEAR TAPPAN BY 320 PM.
  NEAR DOBBS FERRY BY 345 PM.

PEOPLE IN NORTHEASTERN BERGEN...SOUTHEASTERN ROCKLAND AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING THE CITIES OF PEARL RIVER...
TAPPAN...ORANGEBURG...DOBBS FERRY AND TARRYTOWN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:33 AM EDTSpecial Marine WarningOKX18 min
Jul 21, 9:26 AM EDTSevere Thunderstorm WarningOKXKings, Queens34 min
Jul 21, 9:52 AM EDTSpecial Marine WarningOKX24 min
Jul 21, 10:08 AM EDTSpecial Marine WarningOKX52 min
Jul 21, 10:24 AM EDTSpecial Marine WarningOKX33 min
Jul 21, 11:06 AM EDTSpecial Marine WarningOKX39 min
Jul 21, 11:48 AM EDTSpecial Marine WarningOKX30 min
Jul 21, 1:05 PM EDTSevere Thunderstorm WarningOKXOrange21 min
Jul 21, 2:59 PM EDTSpecial Marine WarningOKX46 min
Jul 21, 3:03 PM EDTSevere Thunderstorm WarningOKXQueens27 min
Jul 21, 3:19 PM EDTSevere Thunderstorm WarningOKXBronx, Westchester41 min
Jul 21, 3:21 PM EDTSpecial Marine WarningOKX39 min
Jul 21, 3:39 PM EDTSevere Thunderstorm WarningOKXNew York20 min
Jul 21, 3:54 PM EDTSpecial Marine WarningOKX51 min
Jul 21, 4:18 PM EDTSevere Thunderstorm WarningOKXKings, Richmond42 min
Jul 21, 4:23 PM EDTFlash Flood WarningOKXKings, Queens, Richmond97 min
Jul 21, 4:34 PM EDTSevere Thunderstorm WarningOKXNew York21 min
Jul 21, 4:37 PM EDTSpecial Marine WarningOKX38 min
Jul 21, 4:43 PM EDTSevere Thunderstorm WarningOKXNassau, Queens33 min
Jul 21, 4:46 PM EDTSpecial Marine WarningOKX89 min
Jul 21, 5:14 PM EDTFlash Flood WarningOKXNassau91 min
Jul 21, 7:23 PM EDTFlash Flood WarningOKXRichmond97 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.